Mississippi, 2011

Hail and Damaging Winds in Mississippi, June 8, 2011

June 8, 2011 · NWS JAN · 16 events in 11 counties and zones

Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 8th, 2011. Severe storms affected portions of central Mississippi in response with the storms producing wind damage and dime to golf ball sized hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$678,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 8th, 2011. Severe storms affected portions of central Mississippi in response with the storms producing wind damage and dime to golf ball sized hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 9:30 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 8, 9:30 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT WED JUN 8 2011

.UPDATE...GOT OFF TO ONLY A SLIGHTLY COOLER START THAN YESTERDAY
MORNING BUT TEMPERATURES ARE RUNNING MUCH COOLER THAN YESTERDAY AT
10AM. GREENVILLE AND JACKSON WERE BOTH 10 DEGREES COOLER AT 10AM
WITH MOST OTHER SITES AROUND 5 DEGREES COOLER. LOOKING AT THE JAN
SOUNDING THIS WILL LIKELY LEAD TO A LATER START TO CLOUD DEVELOPMENT
TODAY. VISIBLE SATELLITE IMAGERY SHOWED A FEW CLOUDS OVER NORTHEAST
LOUISIANA ASSOCIATED WITH AN MCV THAT IS EXPECTED TO SHIFT WEST THIS
AFTERNOON. ELSEWHERE CLOUDS AND A FEW STORMS WERE NOTED SOUTH OF
PENSACOLA ASSOCIATED WITH ANOTHER WEAK WAVE THAT THE MODELS TRACK
WEST THIS AFTERNOON AND THEN SOUTHWEST THIS EVENING. THIS WAVE MAY
HELP INITIATE CONVECTION OVER OUR SOUTHEAST THIS AFTERNOON. LOCAL
WET MICROBURST CHECKLIST CAME IN WITH LOWER CHANCES TODAY THAN
YESTERDAY FOR MICROBURSTS BUT...ANY STORM THAT DEVELOPS THIS
AFTERNOON WILL AGAIN HAVE A CHANCE OF PRODUCING GUSTS TO 60 MPH AND
QUARTER SIZED HAIL THIS AFTERNOON AND EVENING. INITIATION MAY OCCUR
OVER OUR SOUTHEAST AGAIN BUT HIGH RES MODELS ARE SHOWING GREATEST
COVERAGE TODAY OVER OUR SOUTHWEST WHERE THE HIGHEST POPS ARE
CURRENTLY FORECAST. LOWEST CHANCES FOR RAIN WILL CONTINUE IN OUR
NORTHEAST. /22/

&&

.AVIATION...VFR CONDITIONS PREVAILING THIS MORNING WITH SKC AND
PERHAPS SOME HZ IN SPOTS. BROKEN CUMULUS 4-6K FEET BY 17-23Z WILL BE
ACCOMPANIED BY INCREASING CONVECTION DEVELOPING WITH THE NWD MOVING
SEA BREEZE FROM THE COAST AFTER 17Z. THERE COULD BE SCATTERED TSRA
COVERAGE 4-7PM BUT SHOULD NOT BE AS NUMEROUS AS TUESDAY. ANY STORMS
COULD EASILY PRODUCE STRONG GUSTY WINDS OF 50KTS...MAINLY IMPACTING
AREAS W OF HIGHWAY 49 UNTIL SUNSET. VFR SHOULD AGAIN DOMINATE FOR
THURSDAY AND THE FOLLOWING DAYS./28/40/

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT WED JUN 8 2011/

..ONE MORE DAY FOR BETTER RAIN CHANCES THEN DRIER AGAIN...

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...WELCOME RAINS COVERED
MUCH OF CENTRAL AND SRN MS INTO PORTIONS OF NERN LA ON TUESDAY AS
THE SEA BREEZE WAS ASSISTED BY THE WWD MOVING MCV ACROSS THE REGION.
MANY LOCATIONS RECEIVED ONE HALF TO ONE INCH WITH HEAVIER SPOTS UP
TO TWO INCHES GENERALLY S OF I-20 WHERE BOUNDARY INTERACTIONS WERE
MORE ROBUST. EARLY THIS MORNING...PWATS OF 1.6-1.9 INCHES WERE
POSITIONED ALONG THE UPPER LEVEL SHEAR AXIS ASSOCIATED WITH THE TUTT
CENTER NEAR THE MOUTH OF THE MS RIVER. FESTERING STORMS IN THE
COASTAL WATERS WERE EDGING NWWD HOWEVER...THE TUTT WILL BE CREEPING
EWD LATER TODAY AS THE UPPER LEVEL SHEAR AXIS PIVOTS WWD AND THEN
SWD BASED ON THE LATEST WATER VAPOR SATELLITE IMAGERY. WHILE ABOVE
NORMAL TEMPS WILL PERSIST...A FINAL DAY FOR SCATTERED TO NUMEROUS
AFTERNOON/EVENING TSRA SHOULD BE SEEN FOR ABOUT OUR SWRN 2/3 OF THE
CWFA STARTING 18-21Z AS THE SEA BREEZE PROGRESSES NWD.

AGAIN TODAY...ADDED CLOUD COVER SHOULD RESULT IN A RATHER SHORT
DURATION OF THE HOTTEST HIGH TEMPERATURES THAT GET KNOCKED DOWN BY
RAIN-COOLING STORMS BY LATE AFTERNOON. SHRA/TSRA BUILD NWWD GOING
THROUGH THE EARLY EVENING SO THAT HIGHEST RAIN CHANCES ALONG THE MS
RIVER COUNTIES/PARISHES 21Z-01Z. K INDEXES REACH 41 AS THE BEST
INSTABILITY AXIS GENERALLY W OF A HIGHWAY 49 AXIS UNTIL THE SUN
SETS. MORE TSRA BOUNDARY COLLISIONS SHOULD PRODUCE GUSTY WINDS AND
MICROBURST POTENTIAL WITH INVERTED-V SOUNDING PROFILES COMMON.
ISOLATED STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS OF
60MPH...FROM 20Z-01Z AS OUR LAST BEST RAIN CHANCES FOR THE WEEK
OCCUR. KEPT THE HIGHEST POPS IN THE 40-60 PERCENT RANGE FOR NOW
WHERE QUICK 1-2 INCH RAINS MOST PROBABLE ROUGHLY KHEZ-KTVR LOCATIONS.

SLOWLY DECREASING MOISTURE AXIS ON THURSDAY APPEARS TO LINGER OVER
THE WRN CWFA INCLUDING NERN LA/SERN AR BUT THE WEAKENING MID-UPPER
SHEAR AXIS PULLS SEWD AWAY FROM THE COAST. THE TUTT CIRCULATION
TURNS EWD INTO THE NERN GULF OF MEXICO AND RESULTS IN A WEAKER
OVERALL SEA BREEZE SET UP. WE SHOULD SEE AT LEAST ISOLATED DIURNALLY
DRIVEN SHRA/TSRA BUT DRYING TREND COULD LAST FOR SEVERAL ADDITIONAL
DAYS GOING FORWARD.

ABOVE NORMAL TEMPS SHOULD SEE HEAT INDEX VALUES HOLDING 96-100F
TODAY AND THURSDAY. OVERNIGHT LOWS DIPPING INTO THE U60S LIKELY AS
EFFECTIVE OVERNIGHT RECOVERY PERIODS EXPECTED EACH NIGHT. GENERALLY
STAYED CLOSE TO MAV MOS FOR HIGHS/LOWS BOTH DAYS. /40/

LONG TERM...FRIDAY THROUGH THE MIDDLE OF NEXT WEEK...OVERALL MODEL
CONSENSUS SUGGESTS A "DIRTY" RIDGE LYING ACROSS THE ARKLAMISS REGION
THROUGH MOST OF THE EXTENDED WITH THE STOUTER PORTION OF THE RIDGE
AND MORE-PRONOUNCED HEAT SHIFTED WEST TOWARD THE SOUTHERN PLAINS AND
ARKLATEX. WITH THE FORECAST LAST NIGHT I WAS VERY RELUCTANT TO
ACCEPT THE IDEA OF A PATTERN MORE CLOSELY RESEMBLING JUNE
CLIMATOLOGY HOLDING SWAY IN THE EXTENDED. TONIGHT I AM STILL A
LITTLE RELUCTANT TO DROP NOTIONS OF RETURNING DRYNESS AND EXTREME
HEAT TO MOST OF THE REGION. HOWEVER...GFS MODEL ENSEMBLE MEAN OUTPUT
AND OPERATIONAL EUROPEAN MODEL OUTPUT PRESENTS PRETTY STRONG
ARGUMENTS THAT I CANNOT IGNORE WITH THE LATEST LONG TERM FORECAST.

THUS...20 POPS WERE INCLUDED FOR MOST AFTERNOONS AND EARLY EVENINGS
IN THE EXTENDED OVER THE EASTERN THREE-QUARTERS TO TWO-THIRDS OF THE
CWA. HIGH TEMPERATURES WERE KEPT MAINLY IN THE MID 90S THROUGH THE
PERIOD...WITH ANY UPPER 90S MAINLY INCLUDED IN FAR WESTERN ZONES
WHERE POTENTIAL FOR DIURNAL CONVECTION SHOULD BE LESS. MEXMOS
(GFS-BASED) TEMPS WERE STILL RAISED AT LEAST A LITTLE IN MANY AREAS
THROUGHOUT THE EXTENDED...MAINLY IN AN EFFORT TO KEEP SOME
CONSISTENCY IN THE FORECAST. HOWEVER...ENSEMBLE GFS MEAN TEMPS ARE
MORE SOLIDLY IN THE LOWER 90S FOR MOST AREAS IN THE EXTENDED AND THE
OFFICIAL FORECAST TEMPS MAY HAVE TO BE TRENDED FURTHER DOWNWARD IF
MODELS CAN BE CONSISTENT WITH THEIR RESPECTIVE OUTPUTS FOR ANOTHER
DAY. MEXMOS POPS WERE NOT LOWERED AT ALL IN THE EXTENDED...BUT IN
FACT RAISED SOME PERIODS TO KEEP MATCH EARLIER MENTIONED
EXPECTATIONS.

PULSE CONVECTION THROUGHOUT THE EXTENDED MAY STILL BE VIGOROUS AT
TIMES CONSIDERING 500 MB TEMPS ARE NOT EXPECTED TO RISE MUCH ABOVE
-10 CELSIUS...THUS CONSISTENTLY DELIVERING STEEPISH LAPSE RATES.
MOISTURE SHOULD BECOME GRADUALLY DEEPER THROUGH THE EXTENDED IN MOST
AREAS...LOWERING MICROBURST POTENTIAL A LITTLE FROM THE RECENT
EXTREME VALUES...BUT THE POTENTIAL WILL BY NO MEANS BE ZERO. WILL
NOT BE MENTIONING THIS RISK IN THE HWO YET...BUT IT IS SOMETHING TO
KEEP IN MIND AT THIS POINT. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       94  69  94  69 /  47  20  19   4
MERIDIAN      95  65  95  65 /  25  11  13   7
VICKSBURG     94  68  93  67 /  56  20  22   3
HATTIESBURG   95  68  95  69 /  53  17  20   9
NATCHEZ       93  69  91  68 /  58  20  22   8
GREENVILLE    96  72  95  71 /  39  20  22   3
GREENWOOD     95  69  95  69 /  31  17  16   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

40/BB
Hazardous weather outlook, Jun 8, 3:51 AM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
451 AM CDT WED JUN 8 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-
091000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
451 AM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND ACROSS SOUTH AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG AND SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS UP
TO 60 MPH AND QUARTER-SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND
SOUTH OF A LINE EXTENDING FROM FOUNTAIN HILL ARKANSAS TO CANTON
MISSISSIPPI TO MERIDIAN THIS AFTERNOON AND EARLY EVENING. PONDING OF
WATER ON ROADWAYS AND IN LOW-LYING AREAS FROM HEAVY RAINFALL WILL
ALSO BE POSSIBLE. THE MAIN TIME FRAME FOR THESE STORMS WILL BE
BETWEEN 1PM TO 9PM AS DAYTIME HEATING COMBINES WITH A VERY MOIST
UNSTABLE AIRMASS. THE STORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY.

MSZ018-019-025>039-044>046-091000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
451 AM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED STRONG OR SEVERE THUNDERSTORM CAPABLE OF DAMAGING WINDS
OF 50 TO 60 MPH AND QUARTER-SIZED HAIL WILL BE POSSIBLE BETWEEN 2PM
TO 8PM THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL COMBINE WITH
A VERY MOIST UNSTABLE AIRMASS TO PRODUCE THE STORMS WHICH SHOULD
DISSIPATE SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Local storm report, Jun 8, 10:35 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     5 W INVERNESS           33.35N 90.68W
06/07/2011                   SUNFLOWER          MS   PUBLIC

            SHINGLES WERE PEALED OFF A ROOF AND LAWN FURNITURE WAS
            BLOWN ACROSS THE YARD...DIME HAIL ALSO OCCURRED.

&&

CME
Special weather statement, Jun 8, 10:39 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT WED JUN 8 2011

MSZ051-057-081720-
JASPER MS-NEWTON MS-
1139 AM CDT WED JUN 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF ROSE HILL AT
1139 AM CDT...MOVING NORTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN SOUTHEASTERN NEWTON AND NORTHEASTERN JASPER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3214 8910 3237 8920 3242 8894 3214 8891
TIME...MOT...LOC 1639Z 168DEG 11KT 3220 8903

JC
Local storm report, Jun 8, 10:53 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             3 ESE COLLINS           31.62N 89.51W
06/07/2011  E1.00 INCH       COVINGTON          MS   PUBLIC

            ON MCCARTY LN

&&

CME
Local storm report, Jun 8, 11:26 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1226 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 WNW PRENTISS          31.62N 89.92W
06/07/2011  E1.00 INCH       JEFFERSON DAVIS    MS   PUBLIC

            ALONG OAK GROVE RD

&&

CME
Special weather statement, Jun 8, 11:32 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1232 PM CDT WED JUN 8 2011

MSZ073-074-081815-
FORREST MS-LAMAR MS-
1232 PM CDT WED JUN 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF MAXIE AT 1232 PM
CDT...MOVING NORTHWEST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN SOUTHEASTERN LAMAR AND SOUTHERN FORREST COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3092 8934 3100 8934 3101 8935 3101 8942
      3114 8953 3120 8914 3116 8913 3102 8914
      3100 8913 3092 8913 3091 8914 3091 8933
TIME...MOT...LOC 1732Z 150DEG 16KT 3089 8919

JC
Local storm report, Jun 8, 12:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             6 WSW WEST HATTIESBURG  31.28N 89.47W
06/07/2011  E0.88 INCH       LAMAR              MS   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF HIGHWAY
            589 AND OLD HIGHWAY 24.

0220 PM     TSTM WND DMG     5 SE HATTIESBURG        31.26N 89.25W
06/07/2011                   FORREST            MS   EMERGENCY MNGR

            MINOR DAMAGE TO POLICE/FIRE TRAINING ACADEMY. SOME POWER
            OUTAGES.

0222 PM     TSTM WND DMG     5 S HATTIESBURG         31.24N 89.31W
06/07/2011                   FORREST            MS   EMERGENCY MNGR

            TREE DOWN ON ROY TUCKER ROADS AND SEVERAL TREES DOWN JOHN
            ODOM ROAD

0235 PM     TSTM WND DMG     HAZLEHURST              31.86N 90.39W
06/07/2011                   COPIAH             MS   UTILITY COMPANY

            POWERLINES DOWN. BROADCAST MEDIA REPORTS MUCH OF CITY
            WITHOUT POWER.

0244 PM     TSTM WND DMG     PINOLA                  31.88N 89.96W
06/07/2011                   SIMPSON            MS   LAW ENFORCEMENT

            COUPLE TREES DOWN OFF HWY 28

0245 PM     TSTM WND DMG     SUNRISE                 31.31N 89.21W
06/07/2011                   FORREST            MS   EMERGENCY MNGR

            2 TREES DOWN ON JOHN EVAN ROAD

0253 PM     TSTM WND GST     5 SSE HATTIESBURG       31.25N 89.27W
06/07/2011  M62.00 MPH       FORREST            MS   ASOS

            62 MPH WIND GUST MEASURED AT BOBBY L. CHAIN AIRPORT.

0255 PM     TSTM WND DMG     3 SE FAYETTE            31.68N 91.03W
06/07/2011                   JEFFERSON          MS   LAW ENFORCEMENT

            A FEW TREES DOWN OFF HWY 28.

0302 PM     TSTM WND DMG     5 SW MOSELLE            31.45N 89.34W
06/07/2011                   JONES              MS   EMERGENCY MNGR

            A COUPLE TREES DOWN

0329 PM     HAIL             3 ESE COLLINS           31.62N 89.51W
06/07/2011  E1.00 INCH       COVINGTON          MS   PUBLIC

            ON MCCARTY LN

0329 PM     TSTM WND DMG     UTICA                   32.10N 90.62W
06/07/2011                   HINDS              MS   LAW ENFORCEMENT

            A FEW TREES DOWN

0330 PM     TSTM WND DMG     2 N MCLAURIN            31.20N 89.22W
06/07/2011                   FORREST            MS   EMERGENCY MNGR

            POWER LINES DOWN AT CAMP SHELBY

0334 PM     TSTM WND DMG     LAUREL                  31.69N 89.14W
06/07/2011                   JONES              MS   EMERGENCY MNGR

            A COUPLE TREES DOWN

0335 PM     TSTM WND GST     SUNRISE                 31.31N 89.21W
06/07/2011  E50.00 MPH       FORREST            MS   EMERGENCY MNGR

            TREE DOWN REPORTED IN THE INDIAN SPRINGS AND SUNRISE
            AREA.

0340 PM     TSTM WND DMG     2 ENE RUTH              31.39N 90.29W
06/07/2011                   LINCOLN            MS   EMERGENCY MNGR

            A FEW TREES WERE DOWN

0340 PM     TSTM WND DMG     LEARNED                 32.20N 90.55W
06/07/2011                   HINDS              MS   EMERGENCY MNGR

            POWERLINES DOWN AT THE INTERSECTION OF OAK STREET AND
            BUSH ROAD.

0343 PM     HAIL             3 WNW PRENTISS          31.62N 89.92W
06/07/2011  E1.00 INCH       JEFFERSON DAVIS    MS   PUBLIC

            ALONG OAK GROVE RD

0345 PM     TSTM WND DMG     2 ENE PEARL             32.28N 90.07W
06/07/2011                   RANKIN             MS   NWS EMPLOYEE

            TREES DOWN OLD BRANDON ROAD AT ROSE GARDEN...OLD BRANDON
            ROAD AT CRESTVIEW AND HIGHWAY 80 AT PIRATES COVE.

0346 PM     HAIL             4 NW BROOKLYN           31.10N 89.23W
06/07/2011  E1.75 INCH       FORREST            MS   EMERGENCY MNGR

0348 PM     HAIL             MCLAURIN                31.17N 89.22W
06/07/2011  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

0350 PM     TSTM WND DMG     6 E HAMBURG             31.58N 90.96W
06/07/2011                   FRANKLIN           MS   LAW ENFORCEMENT

            A FEW POWER LINES DOWN ALONG MCNAIR RD.

0355 PM     TSTM WND DMG     5 NW BROOKLYN           31.11N 89.25W
06/07/2011                   FORREST            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ON PIERCE ROAD TO THE WEST OF HIGHWAY
            49

0355 PM     TSTM WND DMG     SW JACKSON              32.32N 90.21W
06/07/2011                   HINDS              MS   LAW ENFORCEMENT

            POWER POLE AND LINES DOWN NEAR ELLIS AVE

0357 PM     HAIL             1 W KIRBY               31.51N 91.00W
06/07/2011  E1.00 INCH       FRANKLIN           MS   LAW ENFORCEMENT

0357 PM     HAIL             4 SSE BOGUE CHITTO      31.38N 90.42W
06/07/2011  E0.88 INCH       LINCOLN            MS   PUBLIC

0400 PM     TSTM WND DMG     5 NNW JACKSON           32.39N 90.24W
06/07/2011                   HINDS              MS   LAW ENFORCEMENT

            POWERLINES DOWN AT I-220 OVERPASS AT LIVINGSTON ROAD

0405 PM     HAIL             2 W ROXIE               31.51N 91.10W
06/07/2011  E1.75 INCH       FRANKLIN           MS   BROADCAST MEDIA

            TWO REPORTS HAIL NEAR THE ROXIE COMMUNITY...QUARTER TO
            GOLF BALL SIZE

0406 PM     FLASH FLOOD      4 NW BROOKLYN           31.10N 89.23W
06/07/2011                   FORREST            MS   EMERGENCY MNGR

            FLOODING REPORTED AT THE INTERSECTION OF JB HORNE AND
            PEARCES ROAD.

0411 PM     HAIL             5 SW MAGEE              31.82N 89.79W
06/07/2011  E1.00 INCH       SIMPSON            MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED ALONG VARNER ROAD.

0415 PM     TSTM WND DMG     TILTON                  31.41N 90.02W
06/07/2011                   LAWRENCE           MS   PUBLIC

            FEW TREES DOWN NEAR TILTON.

0415 PM     TSTM WND DMG     1 E PEARL               32.27N 90.09W
06/07/2011                   RANKIN             MS   NWS EMPLOYEE

            TREES DOWNED OLD BRANDON ROAD AND WHISPER OAK CROSSING.

0415 PM     TSTM WND DMG     2 W PEARL               32.27N 90.14W
06/07/2011                   RANKIN             MS   NWS EMPLOYEE

            TREE DOWNED ACROSS HIGHWAY 80 IN RANKIN COUNTY JUST
            BEFORE HINDS COUNTY LINE.

0420 PM     TSTM WND DMG     4 W MENDENHALL          31.96N 89.94W
06/07/2011                   SIMPSON            MS   LAW ENFORCEMENT

            TREES DOWN ALONG AIRPORT RD

0425 PM     TSTM WND DMG     2 S MENDENHALL          31.93N 89.87W
06/07/2011                   SIMPSON            MS   LAW ENFORCEMENT

            TREES DOWN OFF ATHENS RD.

0433 PM     TSTM WND DMG     EDWARDS                 32.33N 90.60W
06/07/2011                   HINDS              MS   PUBLIC

            A COUPLE TREES DOWN AROUND EDWARDS

0435 PM     TSTM WND DMG     4 W DE SOTO             31.96N 88.78W
06/07/2011                   CLARKE             MS   LAW ENFORCEMENT

            TREE REPORTED DOWN ON COUNTY ROAD 280.

0510 PM     TSTM WND DMG     2 SW BRANDON            32.26N 90.03W
06/07/2011                   RANKIN             MS   EMERGENCY MNGR

            TREE REPORTED DOWN ON HIGHWAY 18 AND WEST SUNSET DRIVE.

0510 PM     TSTM WND DMG     1 SW BRANDON            32.27N 90.02W
06/07/2011                   RANKIN             MS   EMERGENCY MNGR

            TREE DOWN AND POWERLINES DOWN ON 108 PRESCOTT DRIVE.

0533 PM     HAIL             5 WSW FOREST            32.33N 89.55W
06/07/2011  E1.50 INCH       SCOTT              MS   PUBLIC

            MANY LARGE LIMBS DOWN AS WELL.

0535 PM     TSTM WND DMG     MERIDIAN                32.38N 88.71W
06/07/2011                   LAUDERDALE         MS   LAW ENFORCEMENT

            TREE FELL ONTO A HOUSE AT THE INTERSECTION OF 37TH AVENUE
            AND 20TH STREET. TREES FELL ON POWERLINES ON 4100 40TH
            STREET AND THE INTERSECTION OF 23RD AVENUE AND 23RD
            STREET. TREE FELL ON HIGHWAY 80. DIME SIZE HAIL WAS
            REPORTED ON VALLEY ROAD.

0540 PM     TSTM WND DMG     4 WSW RIDGELAND         32.41N 90.20W
06/07/2011                   HINDS              MS   TRAINED SPOTTER

            LARGE TREE DOWN ON LIVINGSTON RD.

0610 PM     TSTM WND DMG     HILLSBORO               32.46N 89.51W
06/07/2011                   SCOTT              MS   EMERGENCY MNGR

            LIGHT POLE SNAPPED AND TRANSFORMERS ON FIRE AT OLD
            HILLSBORO ROAD AND HILLSBORO VFW ROAD.

0623 PM     HAIL             5 NNW FARMHAVEN         32.71N 89.84W
06/07/2011  E1.00 INCH       MADISON            MS   PUBLIC

            A LARGE TREE WAS ALSO BLOWN DOWN IN THE YARD OFF BRANSON
            RD.

0637 PM     HAIL             MADDEN                  32.68N 89.35W
06/07/2011  E1.50 INCH       LEAKE              MS   OTHER FEDERAL

0700 PM     HAIL             2 NW GOODWILL           32.80N 91.58W
06/07/2011  E1.00 INCH       MOREHOUSE          LA   PUBLIC

            HAILED FOR 10-15 MINUTES.

0755 PM     TSTM WND DMG     5 W INVERNESS           33.35N 90.68W
06/07/2011                   SUNFLOWER          MS   PUBLIC

            SHINGLES WERE PEALED OFF A ROOF AND LAWN FURNITURE WAS
            BLOWN ACROSS THE YARD...DIME HAIL ALSO OCCURRED.

&&

CME

The radar

The Mobile radar (KMOB), 99 km away, was scanning. The volume nearest the first event began at 18:11 UTC.

Open the radar archive at this moment

Event by event

8 hail, 7 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Forrest

When
June 8, 12:10 PM CST
Where
Forrest County, 2.83 mi SSW of Brooklyn
Measured
1 in hail
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.030, -89.190

Dime to quarter sized hail fell around the Ashe Nursery and Sam Boyte Road area.

Thunderstorm Wind, Forrest

When
June 8, 12:21 PM CST
Where
Forrest County, 0.59 mi W of Brooklyn
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.070, -89.190

A few trees were blown down along McCardle Road.

Lightning, Forrest

When
June 8, 12:30 PM CST
Where
Forrest County, 2.16 mi SSW of Ragland
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.190, -89.190

Seventy seven Air Force cadets were in tents close to a power pole that was struck by lightning. The cadets were all taken to the hospital as a precautionary measure. No injures were confirmed.

Hail, Clarke

When
June 8, 3:00 PM CST
Where
Clarke County, 0.91 mi SE of Enterprise
Measured
0.75 in hail
Reported by
Public
Coordinates
32.170, -88.810

Thunderstorm Wind, Clarke

When
June 8, 3:00 PM CST
Where
Clarke County, 0.91 mi SE of Enterprise
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Utility Company
Coordinates
32.170, -88.810

Power lines were damaged due to trees that were blown down near Enterprise. Trees were also blown down along Highway 11 just north of town.

Hail, Jasper

When
June 8, 3:10 PM CST
Where
Jasper County, 0.91 mi SE of Paulding
Measured
1 in hail
Property damage
$15,000
Reported by
Other Federal Agency
Coordinates
32.020, -89.040

In addition, the post office reported that numerous large limbs were blown down around Paulding.

Thunderstorm Wind, Smith

When
June 8, 3:25 PM CST
Where
Smith County, 0.59 mi E of Raleigh
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.030, -89.520

Trees were blown down onto power lines causing power outages in Raleigh.

Hail, Smith

When
June 8, 3:30 PM CST
Where
Smith County, 0.91 mi NE of Raleigh
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.040, -89.520

Thunderstorm Wind, Lauderdale

When
June 8, 3:34 PM CST
Where
Lauderdale County, 0.28 mi NE of Russell
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Utility Company
Coordinates
32.403, -88.597

Trees were blown down along Lauderdale Toomsuba Road, and a tree fell onto a power line at 2115 Wilkerson Loop.

Hail, Lauderdale

When
June 8, 3:35 PM CST
Where
Lauderdale County, 0.69 mi N of Marion
Measured
1 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.430, -88.650

Quarter size hail fell in Marion and Lauderdale.

Hail, Scott

When
June 8, 3:45 PM CST
Where
Scott County, 2.71 mi SE of Norris
Measured
1.75 in hail
Property damage
$200,000
Reported by
Public
Coordinates
32.270, -89.400

Multiple vehicles were damaged from the golf ball size hail that fell southeast of Norris.

Thunderstorm Wind, Kemper

When
June 8, 4:07 PM CST
Where
Kemper County, 1.35 mi WNW of Rushton
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
32.740, -88.500

Several trees were uprooted on Sucarnoochee Road near Townsend.

Thunderstorm Wind, Franklin

When
June 8, 4:59 PM CST
Where
Franklin County, 5.45 mi SW of Meadville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.410, -90.960

Multiple trees were blown down on Bunkley Road southwest of Meadville.

Hail, Noxubee

When
June 8, 5:03 PM CST
Where
Noxubee County, 1.38 mi N of Prairie Pt
Measured
1 in hail
Reported by
Public
Coordinates
33.170, -88.370

Thunderstorm Wind, Jefferson

When
June 8, 5:30 PM CST
Where
Jefferson County, 0.91 mi SE of Fayette
Measured
50 kt (58 mph) estimated gust
Property damage
$300,000
Reported by
Law Enforcement
Coordinates
31.710, -91.060

Power lines were blown down on Main Street, Oak Street, and Church Street. The roof of the 911 Center and Library were blown off. Power outages were reported in the city of Fayette.

Hail, Hinds

When
June 8, 5:45 PM CST
Where
Hinds County, 2.71 mi WSW of Cynthia
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.380, -90.290

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313216, 313217, 313219, 313243, 313246, 313260, 313264, 313224, 313228, 313221, 313250, 313238, 313237, 313256, 313235, 313232.